Alert archive / Tennessee / River Flood Warnings in 2016
River Flood Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Jan 6, 2016, 9:35 AM CST for Stewart County, Tennessee. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 6, 2016, 9:35 AM CST (15:35 UTC)
- Expired
- Jan 7, 2016, 6:30 PM CST
- In force
- 33 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 52 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Dover (DOVT1).
- Action stage
- 62 ft
- Minor stage
- 66 ft
- Moderate stage
- 70 ft
- Major stage
- 72 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
759
WGUS44 KOHX 061535
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
935 AM CST WED JAN 6 2016
...The National Weather Service in Nashville, Tn has issued a flood warning for
the following rivers in middle Tennessee...
Cumberland River At Dover AFFECTING Stewart County
.Major flooding occurring on the Mississippi and Ohio Rivers will cause
the Cumberland River at Dover to rise into flood stage later today. Water
releases down stream will occur this afternoon and rivers levels on the
cumberland will crest tonight and fall on Thursday afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC161-070335-
/O.NEW.KOHX.FL.W.0001.160106T1535Z-160108T0030Z/
/DOVT1.1.ER.160106T1800Z.160107T0000Z.160107T1200Z.NO/
935 AM CST WED JAN 6 2016
The National Weather Service in Nashville, Tn has issued a
* Flood Warning for
The Cumberland River At Dover
* From this morning until Thursday evening.
* At 08AM Wednesday the stage was 66.8 feet...and rising slowly.
* Minor flooding is forecast.
* Flood stage is 67.0 feet.
* Forecast to rise above flood stage by this afternoon and continue to rise to
near 67.2 feet by this evening.
* At 68.0 feet...Bellwood Landing Rd near the boat launch area at Patricia
Circle is flooded, as well as Frank Earhart Rd near Mud Hill Rd, River Rd west
of Highway 79, and Wildcat Creek Rd east of Highway 46.
* At 67.0 feet...Flooding along the river and adjacent tributaries begins in
Stewart County. Near Dover, water is impacting Bellwood Landing Rd, Cross
Creek Rd, Frank Earhart Rd near Mud Hill Rd, and River Rd west of Hwy 79.
These roads may be impassable. Water also begins to inundate the boat launch
areas on Colson Rd, Fitzhughs Landing Rd, Forrest St, and Dyer Creek Rd. Near
Cumberland City, water continues to impact properties on Atkinson Dr, TN-49,
Wildcat Creek Rd east of Hwy 46, and the ferry crossing.
* At 66.0 feet...Low lying and agricultural areas along the river and adjacent
tributaries begin to be inundated. Near Dover, water begins to inundate the
boat ramps and launch areas on Bellwood Landing Rd and Cross Creek Rd, and
approaches Eagles Nest Dr near Short Creek Rd, and River Rd west of Highway
79. Water approaches properties on Atkinson Dr, TN-49, Wildcat Creek Rd east
of Highway 46, and the ferry access points on Highway 46.
&&
LAT...LON 3667 8800 3666 8785 3654 8782 3646 8760
3636 8759 3641 8785
$$1 follow-up statement
501
WGUS84 KOHX 070407
FLSOHX
Flood Statement
National Weather Service Nashville TN
1007 PM CST WED JAN 6 2016
...The flood warning is cancelled for the following rivers in Tennessee...
Cumberland River At Dover AFFECTING Stewart County
.The Cumberland River at Dover appears to have crested and has fallen below
flood stage. However, the river is expected to to remain above action stage
through early next week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC161-070437-
/O.CAN.KOHX.FL.W.0001.000000T0000Z-160107T1200Z/
/DOVT1.1.ER.160106T2130Z.160106T2200Z.160107T0600Z.NO/
1007 PM CST WED JAN 6 2016
The Flood Warning is cancelled for
The Cumberland River At Dover
* At 9PM Wednesday the stage was 66.8 feet.
* Flood stage is 67.0 feet.
* The river is forecast to continue slowly falling through next week.
* At 67.0 feet...Flooding along the river and adjacent tributaries begins in
Stewart County. Near Dover, water is impacting Bellwood Landing Rd, Cross
Creek Rd, Frank Earhart Rd near Mud Hill Rd, and River Rd west of Hwy 79.
These roads may be impassable. Water also begins to inundate the boat launch
areas on Colson Rd, Fitzhughs Landing Rd, Forrest St, and Dyer Creek Rd. Near
Cumberland City, water continues to impact properties on Atkinson Dr, TN-49,
Wildcat Creek Rd east of Hwy 46, and the ferry crossing.
* At 66.0 feet...Low lying and agricultural areas along the river and adjacent
tributaries begin to be inundated. Near Dover, water begins to inundate the
boat ramps and launch areas on Bellwood Landing Rd and Cross Creek Rd, and
approaches Eagles Nest Dr near Short Creek Rd, and River Rd west of Highway
79. Water approaches properties on Atkinson Dr, TN-49, Wildcat Creek Rd east
of Highway 46, and the ferry access points on Highway 46.
* At 64.0 feet...Low lying areas along the river, including agricultural areas
and access points are inundated.
&&
LAT...LON 3667 8800 3666 8785 3654 8782 3646 8760
3636 8759 3641 8785
$$
55What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Jan 6, 5:34 AM CST, 4 hours 1 minute earlier.
Area forecast discussion, Jan 6, 5:34 AM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 534 AM CST WED JAN 6 2016 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .SHORT TERM... (TODAY-FRI NIGHT) THE MID STATE SHOULD REMAIN DRY THRU THU MORNING AS APEX OF RIDGING INFLUENCES SFC/ALOFT WILL BE SHIFTING EWD...BUT STILL WILL HAVE ENOUGH HOLD TO PREVENT ANY CONVECTIVE DEVELOPMENT. BY THU AFTERNOON...AN APPROACHING SHORTWAVE IN DEVELOPING SWLY FLOW ALOFT ASSOCIATED WITH BROAD UPPER LEVEL TROUGHING DEVELOPING ACROSS THE CNTRL/SRN PLAINS... ALONG WITH ASSOCIATED WITH QUASI-STACKED SFC/UPPER LEVEL LOW PRESSURE SYSTEMS OVER S CNTRL KS...WILL RESULT IN THE POSSIBLY DEVELOPMENT OF ISO/SCT LIGHT SHWRS ACROSS LOCATIONS GENERALLY W OF 1-65 CORRIDOR. AS THIS QUASI-STACKED SFC/UPPER LEVEL LOW PRESSURE SYSTEM MOVES NEWD INTO S CNTRL IA BY 12Z FRI...THE ABOVE MENTIONED SHORTWAVE WILL MOVE THRU THE MID STATE. LOOKS LIKE BRUNT OF THE MAINLY LIGHT SHWR ACTIVITY ASSOCIATED WITH THIS PASSAGE WILL BE DURING THE EVENING HRS ON THU... AS THE MID STATE BECOMING INCREASINGLY SOMEWHAT DRY SLOTTED IN NOW THIS DEVELOPING WARM SECTOR OF THIS BROAD SFC LOW PRESSURE SYSTEM WHICH WILL HAVE PUSHED INTO THE ERN GREAT LAKES REGION BY 12Z SAT...WITH A TRAILING COLD FRONT SWD INTO AT LEAST SRN MO...AND WITH A WARM FRONT BEING PUSHED INTO SRN ONTARIO/SRN QUEBEC. ASSOCIATED UPPER LEVEL LOW MENTIONED ABOVE IN DEPICTED BY CONSENSUS OF MODEL RUNS TO WASH OUT/BE PICKED UP BY A MUCH BROADER UPPER LEVEL LOW PRESSURE CIRCULATION CENTERED ACROSS CNTRL MANITOBA. HOWEVER...BROAD UPPER LEVEL TROUGHING WILL CONTINUE ACROSS MUCH OF THE CNTRL U.S. FRI INTO FRI NIGHT PER REINFORCING UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED TROUGHING INFLUENCES CONTINUING TO MOVE INTO THE WRN U.S/PACIFIC COASTLINE. THIS BROAD UPPER LEVEL TROUGHING PATTERN COULD RESULT IN SOME WEAKER SHORTWAVE PASSAGES MOVING ACROSS THE REGION FRI THRU FRI NIGHT...SO EVEN THOUGH POPS WERE LOWERED AS THE DAY PROGRESSES ON FRI...CAN NOT TOTALLY RULE OUT THE DEVELOPMENT OF ISO/SCT LIGHT SHWRS THRU FRI NIGHT...AND ESPECIALLY AFTER MIDNIGHT FRI NIGHT ACROSS LOCATIONS APPROACHING THE TN RIVER VALLEY AS NEXT RAINFALL EVENT APPROACHES MID STATE ON SAT. OVERALL...WHEN RAINFALL OCCURS...IT WILL BE LIGHT IN NATURE...SO CONTINUE TO BE IN AGREEMENT WITH AFTERNOON AFD REASONING THAT THIS WILL BE A LOW QPF-EVENT FOR THE MID STATE WITH PASSAGES OF SHORTWAVES ALSO NOT RESULTING IN ANY SIGNIFICANT AIR MASS CHANGE...I.E...AS MENTIONED ABOVE...MID STATE REMAINING IN THE WARM AND MOIST SECTOR OF A MUCH LARGER FRONTAL SYSTEM. AS FOR TEMPS...A WARMING TREND WILL BE IN ORDER FOR THE MID STATE REGION THRU FRI NIGHT. TEMPS WILL GENERALLY BE NEAR SEASONABLE NORMAL VALUES FOR AFTERNOON HIGHS TODAY AND FOR LOWS TONIGHT. HOWEVER...TEMPS ARE EXPECTED TO WARM THRU THE PERIOD WITH HIGHS ON FRI 10 TO AS MUCH AS 15 DEGREES ABOVE SEASONAL NORMAL VALUES. LOWS FRI NIGHT THAT ARE EXPECTED TO BE MAINLY IN THE MID 40S WILL BE NEAR ACTUAL SEASONAL NORMAL HIGH VALUES FOR THIS TIME OF YEAR. .LONG TERM... (SAT-TUE) SATURDAY WILL BRING A GOOD CHANCE FOR SHOWERS...ALONG WITH A FEW AFTERNOON THUNDERSTORMS. A LOW PRESSURE SYSTEM WILL TRACK JUST TO THE NORTHWEST OF TN...PROVIDING LIFT AND INSTABILITY. TEMPERATURES WILL BE ON THE MILD SIDE...WITH HIGHS MOSTLY IN THE 50S. AS THE LOW PRESSURE SYSTEM LIFTS TO THE GREAT LAKES SATURDAY EVENING...AN ARCTIC AIR MASS WILL BE SPREADING ACROSS THE CENTER OF THE NATION...AND THE LEADING EDGE OF THE ARCTIC AIR WILL PUSH INTO THE TN VALLEY REGION. POST FRONTAL MOISTURE AND UPPER IMPULSES WILL KEEP SOME SHOWERS GOING OVER THE AREA SATURDAY NIGHT INTO SUNDAY. MODELS ARE IN GOOD AGREEMENT SHOWING ENOUGH COLUMN COOLING FOR SOME SNOWFLAKES ALONG THE BACK EDGE OF THE DEEP MOISTURE. THE COLD ADVECTION WILL BE STRONG ENOUGH FOR FALLING TEMPERATURES THROUGH SUNDAY. A FEW FLURRIES COULD LINGER INTO SUNDAY EVENING...ESPECIALLY FOR THE PLATEAU. BY MONDAY MORNING...TEMPS WILL BE DOWN INTO THE LOW TO MID 20S UNDER CLEARING SKIES. IN SPITE OF SUNNY TO PARTLY CLOUDY SKIES MONDAY...HIGHS WILL ONLY REACH THE MID 30S WITH AN ARCTIC AIR MASS IN PLACE AND A LONGWAVE TROUGH AXIS ACROSS THE EASTERN STATES. THE COLD...ALTHOUGH NOT UNUSUALLY COLD FOR JANUARY...PATTERN WILL CONTINUE THROUGH THE WEEK AS A SERIES OF ARCTIC HIGH PRESSURE SYSTEMS SPREAD SOUTHWARD UNDER THE PREVAILING UPPER LEVEL TROUGH. THE SOUTHERN JET STREAM WILL CAUSE SOME PERIODS OF CLOUDINESS NEXT WEEK...AND WILL SLIGHTLY DAMPEN THE TROUGH...KEEPING THE MOST FRIGID AIR TO OUR NORTH. && .AVIATION... 12Z TAF DISCUSSION. VFR WILL CONTINUE THROUGH THE NEXT 24 HOURS. DRY HIGH PRESSURE WILL BE OVER THE AREA WITH LIGHT SE WINDS. LOOK FOR THIN BKN CIRRUS CLOUDS. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION........13 LONG TERM..................31
Hazardous weather outlook, Jan 6, 5:02 AM CST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CST WED JAN 6 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-071100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 502 AM CST WED JAN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT FLOODING WILL CONTINUE ALONG THE TENNESSEE RIVER...INCLUDING AREAS AROUND CLIFTON. THE CUMBERLAND RIVER IN STEWART COUNTY WILL APPROACH FLOOD STAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RIVER LEVELS WILL REMAIN HIGH FOR THE TENNESSEE RIVER. LEVELS WILL BEGIN TO SLOWLY FALL...BUT STILL WILL REMAIN HIGH FOR THE CUMBERLAND RIVER IN STEWART COUNTY. PLEASE SEE THE LATEST RIVER FLOOD PRODUCTS FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
Nearby
River Flood Warnings in Tennessee, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.